Hi I am hypothyroid..and my tsh levels are very high.. its 85.5... I was planing for pregnancy.. doctor told me to wait till my levels are normal.. I am so worried.. an I still become pregnant???!I am on meds now..
Of course, people with hypothyroid/hashimotos have been having healthy babies forever. However, you need to have proper treatment, and you have to worry about antibodies, if you have them as well. You should consider seeing a reproductive endocrinologist to ensure it all goes well.
The Following User Says Thank You to Reece For This Useful Post: tanmay123 (11-16-2011)
Thanks but can medication will help me to concieve ...like if I bring my levels normal will it help or not...
Yes it'll most likely help (having high thyroid antibodies may still make it harder to conceive compared to completely healthy people). Please don't even start your baby project before your thyroid levels are good (not just "within range") - aim to have your TSH below 2 and FT4 above midrange.
It depends on your dose and how your body reacts to it. Usually the medication is started on a fairly low dose of 25 or 50 mcgs and increased over time according to labs and symptoms. You can have your labs checked 6 weeks after every adjustment to see how the dose is working. Please note that it's not the TSH level that does any harm, the medication raises your actual thyroid hormone levels that are the ones that REALLY matter (and your TSH will come down in the process). This whole process does take time - usually from a few months up to a year. What dose are you on now?
I don't understand Are you saying you're still having normal periods
100 mcgs is a fairly high dose (you may end up on a higher dose but you'll probably find the right dose sooner than the ones starting on a low dose), maybe it won't take long for your levels to normalize. Having normal periods tells us that maybe you're not extremely hypoT after all (despite the very high TSH) - TSH is truly not "the whole truth".
Thanks dr.this will definately help me... caz I was worried its been two n half years I am married n we from last month we thought of baby.. but in preconception checkup I got these results.. so I was very upset.. but now I think ur comments made me comfortable .. I just hope everything goes well..thanks..
The following user gives a hug of support to tanmay123: FinnMaid (11-19-2011)
Hey want to update u that my tsh levels hav com down to 0.25from 85.5... am feeling gud. Can anyone suggest me what r the normal range.?? My 15 days of Med course is still pending. Should I finish the course or should I stop medicines and show it to my doc? ?
You've been on thyroid thyroid meds for just 2 weeks? Two weeks on thyroid meds is a short time - labs are usually taken after 6-8 weeks, that's when you usually know what the dose does for you. When your thyroid levels normalize you don't stop the meds. If you feel fine you take those meds as before but if you feel you're still "off" in either direction - still feeling hypoT or start to have hyperthyroid symptoms - then you need to adjust the dose. It is possible your current dose is a bit too high but you don't adjust the dose based on TSH alone - you need to look at your actual thyroid levels - FT4 and FT3 - and your symptoms too.
With medication TSH usually needs to be around 1, sometimes lower sometimes higher. A TSH level of 0.25 may be ok when taking thyroid supplement but like I said it's not all about TSH. If you are having hyperT symptoms it may be wise to cut down your dose a bit.
Hey dr thanks so much for ur advice .. n its been a month now I am on meds.. and am still pending. With 15days of course ..I am confused caz now my levels are already 0.25. And if I continue with same meds will it not bring my levels more lower??? Should tell this to my doc or should i finish the course n then talk to him. Right now am feeling fine.
If you feel fine that's a good sign. Maybe your TSH changes a bit in the future maybe it won't - the main thing is to get your FreeTs at the right level for You, ask your doc to keep an eye on them. If you do start to get hyperthyroid symptoms then you need to decrease the dose a bit, don't worry about the TSH level.
Last edited by FinnMaid; 12-04-2011 at 05:59 AM.
The following user gives a hug of support to FinnMaid: tanmay123 (12-04-2011)